Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 76, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 10, 2000, 1:29 PM CST for Copiah County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2000, 1:29 PM CST (19:29 UTC)
- Expired
- Mar 10, 2000, 2:00 PM CST
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Copiah County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 1:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1329 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 101929 SVRJAN MSC029-102000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 129 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COPIAH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 200 PM CST * AT 129 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF HAZLEHURST...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR HAZLEHURST AT 145 PM CST NEAR CRYSTAL SPRINGS AT 200 PM CST DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO TO THE LOWEST FLOOR OF A STURDY BUILDING AND MAVOID WINDOWS! DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS! 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:44 AM CST, 9 hours 45 minutes earlier.
Area forecast discussion, Mar 10, 3:44 AM CST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CST THU MAR 9 2000 LATEST SURFACE ANALYSIS SHOWS STATIONARY BOUNDARY JUST SOUTH OF PINE BLUFF TO NORTH OF THE TN/MS BORDER. TEMPS RANGE FROM THE MID 60S TO NEAR 70 SOUTH OF THIS BOUNDARY WITH DEWPOINTS IN THE LOWER TO MID 60S OVER MOST AREAS. 88D SHOWING SCATTERED SHOWER AND THUNDERSTORM ACTIVITY ASSOCIATED WITH EXITING MID LEVEL SHORTWAVE. MODELS DIFFER SOME AT THE UPPER LEVELS...BUT FORECAST SURFACE FEATURES ARE PRETTY SIMILAR. AVN TENDS TO BE THE STRONGEST OF ALL MODELS WITH THIS SYSTEM. TIMING OF FEATURES IS RELATIVELY THE SAME WITH ALL MODELS. WEAK BOUNDARY TO THE NORTH WILL SLOWLY MOVE NORTH OVER TIME AS A DEVELOPING SURFACE LOW OVER SOUTHEAST TEXAS BEGINS TO MOVE EAST TODAY. SURFACE LOW IS EXPECTED TO BE SOMEWHERE BETWEEN VICKSBURG AND GREENWOOD BY 06Z TONIGHT AND THE TRAILING COLD FRONT ALONG THE MISSISSIPPI RIVER. MODELS ARE ALSO INDICATING THE POSSIBILITY OF A SQUALL LINE DEVELOPING AHEAD OF THE COLD FRONTAL BOUNDARY. BY 12Z SATURDAY THE FRONT SHOULD BE ORIENTED ALONG A COLUMBUS TO JACKSON TO BROOKHAVEN LINE...AND SHOULD RAPIDLY MAKE ITS WAY EAST OF THE STATE BY LATE AFTERNOON. MODELS ARE INDICATING INSTABILITY ALONG AND SOUTH OF THE BOUNDARY IN NORTHERN MS TODAY WITH LIS AROUND -2 AND CAPES RANGING FROM THE 1500 TO 2000 J/KG RANGE. THINK ANY CONVECTION THAT OCCURS WITH THIS BOUNDARY TODAY WILL BE SCATTERED IN NATURE. WITH FRONT APPROACHING THE REGION TONIGHT...WITH THE FORMATION OF A SQUALL LINE ...CONVECTION WILL BE MORE WIDESPREAD. LATE SATURDAY AFTERNOON... CONDITIONS WILL BE IMPROVING AND COLD AIR ADVECTION WILL BEGIN TO TAKE PLACE. A GOOD SHOT OF COLD AIR BEHIND THIS FRONT WILL LEND TO OVERNIGHT MIN TEMPERATURES IN THE 30S ACROSS THE THE CWFA...WITH THE POSSIBILITY OF PATCHY FROST IN THE NORTHERN ZONES. OVERALL...WILL LEAN TO THE MORE CONSERVATIVE ETA/NGM SOLUTION THIS PD. THINK THAT THE AVN TENDS TO SHIFT THE AXIS OF INSTABILITY (ASSOCIATED WITH THE COLD FRONT AND/OR SQUALL LINE) TOO FAR EAST TOO QUICKLY. MOS AND FAN GUIDANCE ARE PRETTY SIMILAR WITH THE TEMP FORECASTS AND WILL TAKE AVERAGE. AS FAR AS POPS GO...WILL LEAN MORE TO THE CONSERVATIVE MOS NUMBERS. QPF DISCUSSION: MODEL QPF AMOUNTS STILL DIFFER...AVN TOO WET...BUT THE ETA HAS COME MORE IN LINE THAN IN PREVIOUS RUNS. WILL TAKE THE ETA COMPROMISE AND RAISE A BIT AND GO WITH ONE QUARTER TO ONE INCH BASIN AVERAGES FOR THE 24 HOUR TIME FRAME. HIGHEST RAINFALL AMOUNTS WILL FALL FROM 00Z TO 12Z SATURDAY. IN THE EXTENDED...CURRENT EXTENDED LOOKS FINE AND WILL ONLY MAKE COSMETIC CHANGES TO MESH WITH NEW ZONE GRO/UPINGS. PRELIM NUMBERS... JAN 077/055/058/032 3630 MEI 078/058/060/034 3550 .JAN... MS...NONE. AR...NONE. LA...NONE.
In the hours before
Special weather statement, Mar 10, 10:43 AM CST, 2 hours 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 110500- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1043 AM CST FRI MAR 10 2000 A STATIONARY FRONT...EXTENDING FROM BASTROP LOUISIANA TO GREENVILLE TO NORTH OF GREENWOOD MISSISSIPPI...WILL COMBINE WITH A SERIES OF UPPER LEVEL DISTURBANCES MOVING ALONG IT TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING. THE BEST MOISTURE AND INSTABILITY WILL RESIDE OVER AREAS WEST OF A CLEVELAND TO JACKSON TO BUDE MISSISSIPPI LINE AND WITH THE PROXIMITY OF STRONG UPPER LEVEL JET STREAM...SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREATS. AS THE MAIN UPPER LEVEL STORM NEARS THE AREA TONIGHT...A SQUALL LINE OF THUNDERSTORMS WILL DEVELOP AND APPROACH THE MISSISSIPPI RIVER AFTER MIDNIGHT. THE LINE OF STORMS WILL CONTINUE EAST OVERNIGHT AND INTO SATURDAY MORNING...MOVING INTO EASTERN SECTIONS BY NOON SATURDAY. ONCE AGAIN...WITH THE PROXIMITY OF A STRONG UPPER LEVEL JET STREAM...SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND HAM RADIO OPERATORS MAY BE NECESSARY BY TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR NEW INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:44 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 31 min |
| Mar 10, 12:53 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 37 min |
| Mar 10, 1:01 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson | 29 min |
| Mar 10, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 53 min |
| Mar 10, 1:26 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 14 min |
| Mar 10, 1:37 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 38 min |
| Mar 10, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 35 min |
| Mar 10, 1:42 PM CST | Severe Thunderstorm Warning | JAN | Warren | 48 min |
| Mar 10, 1:45 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 15 min |
| Mar 10, 1:48 PM CST | Severe Thunderstorm Warning | JAN | Montgomery | 42 min |
| Mar 10, 1:55 PM CST | Severe Thunderstorm Warning | JAN | Covington | 50 min |
| Mar 10, 2:09 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 36 min |
| Mar 10, 2:11 PM CST | Severe Thunderstorm Warning | JAN | Choctaw | 49 min |
| Mar 10, 2:20 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson | 55 min |
| Mar 10, 2:26 PM CST | Severe Thunderstorm Warning | JAN | Washington | 49 min |
| Mar 10, 2:33 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 42 min |
| Mar 10, 2:36 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 39 min |
| Mar 10, 2:42 PM CST | Severe Thunderstorm Warning | JAN | Smith | 33 min |
| Mar 10, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 31 min |
| Mar 10, 2:46 PM CST | Severe Thunderstorm Warning | JAN | Lawrence | 44 min |
| Mar 10, 2:56 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 34 min |
| Mar 10, 2:59 PM CST | Severe Thunderstorm Warning | JAN | Sharkey | 31 min |
| Mar 10, 3:04 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 26 min |
| Mar 10, 3:10 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 50 min |
| Mar 10, 3:12 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 48 min |
| Mar 10, 3:14 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 46 min |
| Mar 10, 3:15 PM CST | Severe Thunderstorm Warning | JAN | Washington | 45 min |
| Mar 10, 3:23 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 52 min |
| Mar 10, 3:26 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 34 min |
| Mar 10, 3:29 PM CST | Severe Thunderstorm Warning | JAN | Lawrence | 46 min |
| Mar 10, 3:31 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 44 min |
| Mar 10, 3:37 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 38 min |
| Mar 10, 3:39 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 51 min |
| Mar 10, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Madison | 44 min |
| Mar 10, 3:48 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 27 min |
| Mar 10, 3:52 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 53 min |
| Mar 10, 3:59 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 31 min |
| Mar 10, 4:12 PM CST | Severe Thunderstorm Warning | JAN | Warren | 48 min |
| Mar 10, 4:14 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 46 min |
| Mar 10, 4:16 PM CST | Severe Thunderstorm Warning | JAN | Covington, Simpson | 29 min |
| Mar 10, 4:26 PM CST | Severe Thunderstorm Warning | JAN | Smith | 49 min |
| Mar 10, 4:37 PM CST | Severe Thunderstorm Warning | JAN | Claiborne | 33 min |
| Mar 10, 4:40 PM CST | Severe Thunderstorm Warning | JAN | Montgomery | 50 min |
| Mar 10, 4:46 PM CST | Severe Thunderstorm Warning | JAN | Madison | 44 min |
| Mar 10, 4:53 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 52 min |
| Mar 10, 4:59 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 46 min |
| Mar 10, 5:02 PM CST | Severe Thunderstorm Warning | JAN | Webster | 43 min |
| Mar 10, 5:12 PM CST | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Mar 10, 5:18 PM CST | Severe Thunderstorm Warning | JAN | Attala | 42 min |
| Mar 10, 5:20 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 40 min |
| Mar 10, 5:22 PM CST | Severe Thunderstorm Warning | JAN | Scott | 53 min |
| Mar 10, 5:26 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 64 min |
| Mar 10, 5:26 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 64 min |
| Mar 10, 5:30 PM CST | Severe Thunderstorm Warning | JAN | Madison | 45 min |
| Mar 10, 5:41 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 49 min |
| Mar 10, 5:46 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.